I started this discussion a year ago and if you are following it you know that my stiffness went away in time. But I was uncertain about ever getting another flu shot. My doctor persuaded me to get half a flu shot this year, as there was so much flu around. If I had no reaction he suggested that I get another half. I did this and had no negative reaction. I truly believe the stiffness came from the combination of the two shots. I tried to report it to the FDA but they made the process so complicated that I gave up. Despite Dr. Mose'rs comment above that there are no documented problems, the FDA WAS aware of possible problems with some batches of vaccines but to report it I needed to know which batch I had had. I no longer had that info but will keep it in the future. I'm glad there are cyber communities like this for support and to help us to help ourselves.View Thread
Gee, that was an NOT easy link to follow. I have no idea what you were trying to share.
I am discontinuing following this link. I have made my decision and no longer get flu shots. I shall continue my previous policy of hiding out all winter from public gatherings. Indeed this winter I am going to the southern hemisphere to avoid winter altogether. Other injured persons on this link can review my previous postings or if not... they are on their own. As far as your assertions that the FDA approves the practice that has caused so much trauma to people on this thread I can only remind you that the FDA also endorses Pink Slime and Ammonia as acceptable additives to red meat.
People need to take care of themselves these days as I no longer feel secure that the FDA has my best health and best interests in mind. Bye.View Thread
I notice that all these problems on this forum are caused by a combination of Tetanus and flu. While there may be other vaccines that do not cause bad side effects when given together I think we see here on this forum that the combination of recent flu vaccines (I think they change each year?) and tetanus CAN cause adverse reactions in a percentage of the population. Surely all the stiff necks here can't be a coincidence, can it, Dr. Moser?
All medicines come with a list of POSSIBLE side effects so the consumer can make their own decisions. But I was not given a similar list when I got my vaccinations. I think the FDA should provide written information for prospective patients before they take these two shots together. I think you, Dr. Moser, are in a good position to contact them and share my suggestion. Thanks.View Thread
I notice that everyone who has had trouble of this kind on this forum received TWO shots at the same time. The literature (and Dr. Moser's responses) seem to suggest that these were not a normal reactions to either one of these shots. I am not in the medical profession so I hesitate to diagnose but I think some research is necessary in the advisability of administering two shots of ANYTHING at the same time.
In the meantime flu season is approaching and I am about to start my first winter season in 30 years without a flu shot as a result of two month long problem last year. I already give up a lot of my social activities in January and February to avoid contact with people and am not sure what else I can do for the rest of my life to live a normal life during flu season.
Anyway, good luck to you. Dr. Moser suggests (below) seeing a doctor and that is what I would do too. And if it is any comfort to you know that eventually my neck returned to normal and yours will too.View Thread
Johnny, Here is a followup for my situation. After two months the stiffness in my neck went away completely. But it did take that long. I am now 100% normal. Not sure what to do about future shots as I have no spleen and worry about flu. I reduce my social interaction in the winters a lot as it it.. But I digress. I got these shots at a clinic in the drugstore run by a big corporation. They kept in contact with me. I kept in contact with them. My bills, including a trip to the emergency room, and the cost of the shots, a massage or two, a chiropractor or two, and I forget what else, came to over $1000. The corporation paid all my bills. The good news is: the pain and stiffness is not permanent.View Thread
Okay but not back to normal. I have had 4 adjustments from various bodyworkers like chiropractors and massage therapists to try to regain full mobility and reduce the stiffness. Each helps a little but still not pain free.
Anyway, where you iput could help is you thoughts as to: 1. whether at 64 in excellent helath (but without a spleen) I should get further flu shots. 3. Whether you think geting both a flu and teatnus shot simultaneously might have triggered this response 4. Whether you think poor technician technique could have caused this response 5. whether I am out of line wanting the drugstore clinic where I got the shots to pay for the emergency room and chirporactor (I have no insurance coverage. Thanks.View Thread
It is now two weeks since I received these two vacinations. Ihave regained on one side and about 1/2 on the other. I have been to the emergency room (see above) and the chiripractor twice. I notice on another post you said vacines are safe but "I do think some people giving the injections need a refresher course of proper technique." So my question is: DO you think the cause of my problem might have been receiving two vaccines on the same day OR some problem with the way it was given (like poor technique).
I am normally in excellent health. Last week I received a flu shot in one arm and a tetanus shot in the other. At the time I was taking a 5 day dose of Bactrim for a skin infection. 2 nights after receiving the shots my neck froze up. By the following morning I had NO mobility in my neck at all and had a lot of neck pain. Could not move 5 degrees to either side. I see an occasional posting about stiff neck as a side effect of flu shots but this was very extreme. I tried cold but mostly moist heat. The next day I went to an urgent care (It was Sunday and could not find a real doctor). They told me to go to the emergency room and thought I might need a CAT scan. I was scared. I went to the emerency room and they said it was a muscle spasm caused by the fllu shot and gave me a muscle relaxant (valium), a pain pill, and iboprofen. This combo upset my stomach. So I then had extreme neck pain, little mobility, and terrible stomach pain. Three days later the mobility is slowly returning. I now have about 30 degrees in each direction. Hoping to regain all 90 degrees, of course. 1. I want to know if I should avoid flu shots and tetanus shots in the future. I have received a flu shot every year for 30 years. 2. I want to know if other people have as extreme reaction as I did to either shot. I can't find anything on the internet to reassure me. I don't even know what caused this. Do you?View Thread